Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Scan during pregnancy showed baby with kidney disease, had taken Novelon for few months after marriage. Could that be the cause?

Hi Dr. .. I am Radhika.. I have an issue ... I have a son 2yrs old... after marriage i consumed Novelon Pills for few months... After Three years i got pregnant and in the 7th month of the pregnancy.. while scanning ... i came to know my baby had a kidney disease... his One kidney had no growth... What i feel is because of using the Novelon My baby has a problem with the kidney... Pls confirm what is the reason for fetal kidney disease... Regds Radhika 0000 India.
Asked On : Fri, 14 Sep 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi Radhika,

Use of Novelon, an oral contraceptive pill does not cause any adverse effects on the fetal kidney in utero. You should stop thinking that this was the cause for your son's kidney problem.

There are many causes for fetal kidney - mostly inherent from the parents like ARPKD. I cannot comment specifically on your son's problem as you say that one kidney has no growth. I could suggest you better with all the reports in detail.

The other causes are a problem with the renal formation itself, something known as renal agenesis. This is seen with pregnant mothers who accidentally took ACE inhibitor class of drugs.

Your pediatrician would be able to suggest you better on your son's health concern. You may ask a premium query on this forum, if you wish to get detailed response.

I hope this helps you.

Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor